Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 55, NWS Austin/San Antonio, TX

July 2, 2006Real County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 2, 2006, 9:44 AM CDT for Real County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2006, 9:44 AM CDT (14:44 UTC)
Expired
Jul 2, 2006, 11:45 AM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Real County, TX

The radar

The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 021450
FFWEWX
TXC385-021645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 AM CDT SUN JUL 2 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  REAL

* UNTIL 1145 AM CDT

* AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER SOUTHEAST REAL 
  COUNTY BETWEEN RIO FRIO AND VANDERPOOL.

* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

FARM ROADS 2748 AND 337 IN REAL COUNTY LIKELY HAVE LOW WATER 
CROSSINGS THAT ARE FLOODED.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 2964 9976 2964 9963 2981 9964 2978 9971

$$
2 follow-up statements
000 
WGUS74 KEWX 021558
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 AM CDT SUN JUL 2 2006

TXC385-021645-
REAL TX-
1056 AM CDT SUN JUL 2 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR REAL
COUNTY...

AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN HAVE MOVED 
NORTHEAST OUT OF REAL COUNTY.  HOWEVER FLOODING WILL CONTINUE OVER 
SOUTHEAST REAL COUNTY BETWEEN RIO FRIO AND VANDERPOOL AS WATER 
CONTINUES TO RUN OFF.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2964 9976 2964 9963 2981 9964 2978 9971

$$
000 
WGUS74 KEWX 021658
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 AM CDT SUN JUL 2 2006

TXC385-021704-
REAL TX-
1154 AM CDT SUN JUL 2 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR REAL COUNTY...

THE FLASH FLOOD WARNING FOR REAL COUNTY WAS ALLOWED TO EXPIRE AS THE 
HEAVY RAINS HAVE AT LEAST TEMPORARILY ENDED.  HOWEVER RESIDUAL 
FLOODING WILL CONTINUE ON SOME RIVERS...CREEKS AND STREAMS...AS WELL 
AS LOW WATER CROSSINGS.  ANY ADDITIONAL RAINS WILL CAUSE ADDITIONAL 
FLOODING PROBLEMS.  REFER TO FLOOD WARNINGS OR STATEMENTS FOR 
INFORMATION ON THE FRIO RIVER.  

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:52 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 2, 6:52 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 AM CDT SUN JUL 2 2006

.AVIATION...
HEAVY RAIN EVENT IS UNFOLDING WHICH WILL CONTINUE TO MAKE FOR A
VARIABLE CEILING FORECAST THROUGH THE PERIOD. IFR CIGS ARE LIKELY
TO OCCUR PERIODICALLY THIS MORNING AND LATE TONIGHT FOR AUS AND
SAT AERODROMES. THE LATE AFTERNOON AND EVENING HOURS COULD SEE
MORE VFR CONDITIONS, BUT AN ISOLATED THUNDERSTORM COULD STILL
LOWER VSBYS AND CIGS BRIEFLY. E/SE WINDS WILL BE MAINLY LIGHT,
EXCEPT NEAR SOME OF THE STRONGER DAYTIME THUNDERSTORMS.

&&

.PREV DISCUSSION... (ISSUED 414 AM CDT SUN JUL 2 2006)

DISCUSSION...
WET FORECAST THROUGH MID WEEK BEFORE POPS START TO DROP OFF TO
NEAR CLIMO VALUES. WELCOMED RAIN WILL PROVIDE SOME TEMPORARY
RELIEF TO ARES OF SOUTH CENTRAL TEXAS HIT HARD BY A DROUGHT THAT
HAS BEEN GOING FOR A YEAR AND A HALF.

AT 00Z...PWATS WERE SIMILAR TO THE PREVIOUS DAY...ABOVE NORMAL BUT
STILL LESS THAN TWO STANDARD DEVIATIONS ABOVE. HOWEVER...THAT
LOOKS TO BE CHANGING WITH A SURGE OF TROPICAL MOISTURE HEADED
NORTH INTO SOUTH TEXAS AS SEEN ON BOTH THE LATEST RADAR AND
SATELLITE LOOPS. THE LATEST GFS AND NAM(WRF) SOLUTIONS SHOW PWATS
INCREASING TO ABOVE TWO INCHES ALONG THE I-35 CORRIDOR LATER TODAY
AND UP TO AN IMPRESSIVE 2.5 INCHES ACROSS OUR EASTERN-MOST
COUNTIES BY MID DAY MONDAY. A FLASH FLOOD WATCH WILL LIKELY BE
REQUIRED AT SOME POINT...BUT WILL HOLD-OFF FOR NOW AND WAIT FOR
SOME 12Z DATA TO DROP IN LATER THIS MORNING. IF TODAYS ROUND OF
CONVECTION FOLLOWS THE SAME DIURNAL TREND AS YESTERDAYS...WE
WONT NEED A FLASH FLOOD WATCH UNTIL MONDAY.

THE 500MB CIRCULATION OVER WEST CENTRAL TEXAS IS FORECAST TO HANG
AROUND OUR AREA AND INTERACT WITH TROPICAL MOISTURE THROUGH
WEDNESDAY OR THURSDAY BEFORE AN UPPER HIGH BUILDS OVER THE CENTRAL
PLAINS AND OUR LOW GETS CAUGHT-UP IN THE EASTERLIES. THE TREND
TOWARD CLIMO TEMPS AND POPS AFTER WEDNESDAY LOOKS REASONABLE GIVEN
THE 00Z MEDIUM RANGE MODEL SOLUTIONS. OUR NUMBERS ARE ONCE AGAIN
VERY CLOSE TO THE 00Z GFS MOS...WHICH APPEARS TO HAVE A VERY GOOD
HANDLE ON THE CURRENT WEATHER SCENARIO.

FIRE WEATHER...
WETTING RAIN AND HIGHER RELATIVE HUMIDITIES ARE EXPECTED GOING
INTO THE 4TH OF JULY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/18
Hazardous weather outlook, Jul 2, 5:45 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 AM CDT SUN JUL 2 2006

TXZ171>173-183>194-202>209-217>225-228-031100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
545 AM CDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
HEAVY RAINS AND LOCALIZED FLOODING IS POSSIBLE TODAY AND TONIGHT
AS AN UPPER LOW INTERACTS WITH ABUNDANT GULF MOISTURE OVER TEXAS.
THE FOCUS FOR THESE HEAVY RAINS STRETCH ACROSS A BROAD AREA OF
SOUTH AND EAST TEXAS.

SPOTTY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE ACROSS PARTS
OF SOUTH CENTRAL TEXAS THROUGH TONIGHT. SMALLER SCALE WEATHER
FEATURES COULD DEVELOP IN THIS RICH TROPICAL ENVIRONMENT TO
FURTHER ENHANCE THE FOCUS FOR RAIN. IF THIS HAPPENS..A FLASH FLOOD
WATCH MAY BE ISSUED. THOSE WITH OUTDOOR INTERESTS SHOULD MONITOR
THE WEATHER AND BE PREPARED TO TAKE PRECAUTIONS IF A FLASH FLOOD
WATCH IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAVY RAINS AND LOCALIZED FLOODING WILL REMAIN POSSIBLE ACROSS
SOUTH CENTRAL TEXAS THROUGH AT LEAST MONDAY. THE CHANCE OF RAIN
WILL DECREASE SLIGHTLY BEYOND WEDNESDAY. HOWEVER...THE POTENTIAL
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 2, 9:43 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 AM CDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      N CONCAN                29.52N 99.73W
07/02/2006                   UVALDE             TX   LAW ENFORCEMENT

            COUNTY ROADS 348 AND 350 CLOSED.HIGH WATER RESCUE ON
            COUNTY ROAD 348. LOW WATER CROSSINGS FLOODED ON HWY 83
            BETWEEN CONCAN AND GARNER STATE PARK.

0830 AM     FLASH FLOOD      GARNER STATE PARK       29.57N 99.74W
07/02/2006                   UVALDE             TX   LAW ENFORCEMENT

            HWY 1050 CLOSED AT GARNER STATE PARK.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:23 AM CDTFlash Flood WarningEWXBandera, Uvalde2 hr
Jul 2, 9:24 AM CDTFlash Flood WarningEWXBandera, Uvalde2 hr
Jul 2, 3:27 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more23 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.